MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. CLASSIC SCREWDRIVER; PATHFINDER NXT MINIMALLY INVASIVE PEDICLE SCREW SYSTEM

ZIMMER BIOMET SPINE INC. CLASSIC SCREWDRIVER; PATHFINDER NXT MINIMALLY INVASIVE PEDICLE SCREW SYSTEM
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.
 
Event or Problem Description
It was reported that a screwdriver can no longer retain its screw.This was discovered during routine inspection.
 
Additional Manufacturer Narrative
Inspection: the returned devices match the information in the complaint file and were examined.Visual inspection revealed that the driver has a fractured tip.Dhr review: the dhr was reviewed.There are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left zimmer biomet¿s control.Potential root cause: a definitive root cause cannot be determined with the information provided.An off-axis force applied during surgery or wear and tear from multiple uses and sterilization cycles may have contributed to this event.Device usage: this device is used for treatment.A follow-up report will be submitted if new information is received that changes the information provided in this report.
 
Event or Problem Description
It was reported that the tip of a screwdriver was found to have fractured off during a routing inspection.There was not a patient present at the time of discovery.

Brand Name
CLASSIC SCREWDRIVER
Common Device Name
PATHFINDER NXT MINIMALLY INVASIVE PEDICLE SCREW SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
MDR Report Key11842498
Report Number3012447612-2021-00183
Device Sequence Number4662322
Product Code NKB
UDI-Device Identifier00889024336377
UDI-Public(01)00889024336377(10)62ZD
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K132884
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberN/A
Device Catalogue Number3558-1
Device Lot Number62ZD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer06/16/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date06/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1